MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH TIP LOCATION SYSTEM (TLS) STYLET 4F BASIC TRAY; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH TIP LOCATION SYSTEM (TLS) STYLET 4F BASIC TRAY; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The initial complaint appeared to be a non-reportable occurrence.Once the sample was returned and evaluated it was determined that a reportable event had occurred.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of roughness along the catheter is confirmed, but the cause cannot be determined.The sample returned was a segment of powerpicc catheter tubing, without bifurcation or extension legs, etc.Visual and tactual evaluation found that the sample manifested extra material at various points on the catheter tubing.Microscopic evaluation found the material in question to be whitish/clear and apparently stuck to the catheter.Various particulate were noted to be stuck in the material.The source of this adhesive material is uncertain.However, potential causes may include deposition of adhesive prior to insertion or upon removal, particularly if the catheter came in contact with an adhesive dressing.A lot history review (lhr) of reav2378 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (reav2378) have been reported from the same (b)(4) facility.
 
Event or Problem Description
It was reported that nurse noticed roughness of the outer portion of the catheter along the centimeter marks when running her fingers along the edge compared to other catheters.It was stated the nurse felt an increase in "bumpiness" rather than smoothness.The procedure was completed and the catheter left in situ.The catheter was later removed.This reported addresses catheter three.

Brand Name
POWERPICC SOLO2 CATHETER WITH TIP LOCATION SYSTEM (TLS) STYLET 4F BASIC TRAY
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6990369
Report Number3006260740-2017-01927
Device Sequence Number1183903
Product Code LJS
UDI-Device Identifier00801741028618
UDI-Public(01)00801741028618
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberN/A
Device Catalogue Number9194118
Device Lot NumberREAV2378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2017
Initial Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1